Your abnormal spotting and change of periods is likely due to hormonal changes which are fairly common at age 40.
I would recommend seeing an OB/GYN doctor, who would not ignore your spotting as your recent doctor did.
Some progesterone pills would likely clear up the spotting, as well as clean off any extra buildup that may be occurring in your uterine lining. Progesterone pills for a limited time would be completely safe in respect to your previous DCIS.
The spotting could continue and repeat for a prolonged time without treatment. It shouldn't be ignored. Best wishes.
If you've had mostly normal periods over the past several years, then cancer is extremely unlikely.
The spotting has no relationship at all to your breasts or to the DCIS.
The spotting may be very slight or could be heavy, but in either case, it's not normal. It needs to be treated. Without treatment, there would be a chance that over time, uterine cancer could develop.
Most likely it's the lack of regular ovulation. Women tend to ovulate less regularly as they get older. Ovulation is what keeps the uterine lining cleaned off. If a woman doesn't ovulate, the lining can build up some, and that's when spotting can occur.
Taking progesterone does the same thing as ovulation, which is to raise the progesterone level temporarily. When the progesterone level drops after about 10 days, a period comes, and the uterine lining cleans off. That prevents further spotting.
That's a standard warning for any hormone. They say the same thing about estrogen.
However, your doctor can safely give you progesterone, which for a limited period will not increase your chance of breast cancer.
Your ovaries produce progesterone every time you ovulate. That is just as much progesterone as your doctor would give you for treatment of the bleeding.
You should make an appointment now and not wait. It needs to be treated. If it's not treated, you'll likely continue to have abnormal bleeding, plus precancerous changes could develop.
Please click the rating stars. Thank you.